Alert archive / Pennsylvania / River Flood Warnings in 2010

River Flood Warning 19, NWS State College, PA

January 25, 2010Clinton County, Lycoming County, Pennsylvania

NWS State College, PA issued this river flood warning at Jan 25, 2010, 9:26 PM EST for Clinton County, Lycoming County, Pennsylvania. It took effect at Jan 26, 2010, 4:00 AM EST. It was in force for 15 min.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 9:26 PM EST (02:26 UTC)
In effect from
Jan 26, 2010, 4:00 AM EST
Expired
Jan 26, 2010, 4:15 AM EST
In force
15 min
Issued by
NWS State College, PA
Flood severity
Minor

Counties Clinton County, PA, Lycoming County, PA

The radar

The State College radar (KCCX), 68 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Branch Susquehanna River at Lock Haven (LHVP1).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01545800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 7:44 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 25, 7:44 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
744 PM EST MON JAN 25 2010

.SYNOPSIS...
COLD AIR SURGING INTO THE AREA FROM THE WEST WILL TURN RAIN
SHOWERS TO SNOW SHOWERS ACROSS THE WESTERN AND CENTRAL MOUNTAINS
TONIGHT. THE COLD AIR MASS WILL PERSIST ACROSS THE REGION THROUGH
MID-WEEK ALONG WITH LAKE EFFECT AND MOUNTAIN SNOW SHOWERS. A LOW
PRESSURE SYSTEM DEVELOPING ALONG THE GULF COAST ON FRIDAY MAY
BRING SOME SNOW TO THE AREA THIS WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
ISOLATED POST FRONTAL SHOWERS DEVELOPING ACROSS THE WERN
MTNS...WHICH WILL CHANGE TO SNOW SHOWERS THIS EVE AS COLD AIR
SURGES INTO THE CWA. LIGHT ACCUMS PSBL ESP OVR THE LAUREL
HIGHLANDS AND NW SNOWBELT.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM TUESDAY/...
UPPER LOW CENTER LIFTS ACROSS WRN PA ON TUE BRINGING IN ANOTHER
SURGE OF COLD AIR...WITH 850MB TEMPS DROPPING TO -10C BY 00Z WED
OVER ALL OF CENTRAL PA. THIS WILL CONTINUE ISOLD SNOW SHOWERS
ACROSS WESTERN AND CENTRAL MTNS. AREAS EAST OF THE MTNS SHOULD SEE
NO MORE THAN A FLURRY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
COLD CYC FLOW WILL CONT TO BRING LAKE EFFECT AND OROGRAPHIC SNOWS
TO THE NW MTNS AND LAUREL HIGHLANDS INTO TUE NIGHT. SEVERAL INCHES
ARE POSSIBLE BY THE TIME THE SNOW TAPERS OFF /BRIEFLY/ ON WED.

A PERIOD OF WAA SNOW APPEARS LKLY OVER WEST-CENTRAL PENN AHEAD OF
AN ARCTIC COLD FRONT WED NGT INTO EARLY THUR...FOLLOWED BY MORE
LAKE EFFECT AND UPSLOPE SNOW SHOWERS THUR NGT. HIGH PRES WILL
BUILD INTO THE AREA FM THE NRN PLAINS FRIDAY.

ALL MDL AND ENSEMBLE GUID IS IN AGREEMENT WITH A DEVELOPING GULF
COAST LOW PRES SYS BY THE END OF THE WORK WEEK. CONSIDERABLE
UNCERTAINTY EXISTS IN MID-ATLC/COASTAL TRACK AS NOTED IN THE HIGH
SPREAD IN THE GEFS ENS MEMBERS. LATEST CONSENSUS SUGGESTS THE
POTENTIAL FOR A LIGHT TO MODERATE SNOW ACCUMULATION ON THE NW
PERIPHERY OF THE DEFORMATION PCPN SHIELD. THE SOUTH/EAST HALF OF
THE CWA HAS THE HIGHEST PROBABILITY FOR SNOW ATTM...BUT IF A WWD
SHIFT IN LOW TRACK IS OBSERVED THAN ALL OF THE AREA WOULD BE
SUSCEPTIBLE TO SNOW. THIS HAS BEEN THE GENERAL TREND SO FAR THIS
WINTER...BUT WILL KEEP POPS IN THE HIGH CHC RANGE UNTIL THE SPLIT
STREAM PATTERN AND PHASING BECOMES BETTER RESOLVED.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
FRONT EAST OF CENTRAL PA WITH A W/NW FLOW REGIME SETTING UP
OVERNIGHT. AT 00Z...AIRFIELDS ARE ALL VFR. BUT MVFR WILL RETURN TO
THE WESTERN HIGHER TERRAIN AROUND 06Z AS UPPER LOW SLIDES
OVERHEAD. THERE WILL ALSO BE SOME LIGHT SNOW AT KBFD/KJST. FURTHER
EAST CONDITIONS WILL BE VFR...WITH BRIEF MVFR POSSIBLE AT
KAOO/KUNV BETERRN 06-12Z. LIGHT SNOW SHOWERS AND MVFR CIGS PERSIST
INTO TUE NIGHT AT KJST/KBFD.

OUTLOOK...
WED...VFR. WDLY SCT MVFR SNOW SNOWERS IN WESTERN HIGHER TERRAIN.
THU...MVFR LIGHT SNOW N AND W MTNS...VFR ELSEWHERE.
FRI...VFR.
FRI NIGHT-SAT...LGT SNOW POSS...MAINLY SOUTH.

&&

.HYDROLOGY...
PRECIPITATION HAS ENDED FOR THE MOST PART ACROSS CENTRAL PENN.
HOWEVER AREA WATERWAYS WILL CONTINUE TO RISE THIS EVENING WITH
CRESTS OCCURRING TONIGHT OR TUESDAY. AREAL AND POINT SPECIFIC
FLOOD WARNINGS REMAIN IN EFFECT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...GARTNER
SHORT TERM...LA CORTE/GARTNER
LONG TERM...STEINBUGL
AVIATION...RXR
HYDROLOGY...
Hazardous weather outlook, Jan 25, 3:16 PM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EST MON JAN 25 2010

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-262030-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
316 PM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-262030-
WARREN-MCKEAN-
316 PM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DEVELOPING LAKE EFFECT SNOW WILL LIKELY BRING A LIGHT TO MODERATE
ACCUMULATION TO THE NORTHWEST SNOWBELT THROUGH TUESDAY NIGHT. LAKE
EFFECT SNOW ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 9:26 PM ESTRiver Flood WarningCTPCentre, Clinton6 hr
Jan 25, 9:26 PM ESTRiver Flood WarningCTPLycoming18 hr
Jan 25, 9:26 PM ESTRiver Flood WarningCTPNorthumberland, Union14 hr
Jan 25, 9:26 PM ESTRiver Flood WarningCTPColumbia, Montour, Northumberland31 hr
Jan 25, 9:26 PM ESTRiver Flood WarningCTPDauphin, Juniata, Northumberland, Perry, Union31 hr
Jan 25, 9:26 PM ESTRiver Flood WarningCTPCumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more36 hr
Jan 25, 9:26 PM ESTRiver Flood WarningCTPLancaster, York48 hr
Jan 25, 10:40 PM ESTSpecial Weather StatementCTPBlair, Cambria95 min
Jan 26, 12:56 AM ESTSpecial Weather StatementCTPClearfield, Elk64 min
Jan 26, 1:53 AM ESTSpecial Weather StatementCTPClearfield, Clinton52 min
Jan 26, 3:42 AM ESTWinter Weather AdvisoryCTPCambria, Somerset19 hr
Jan 26, 5:27 AM ESTAreal Flood WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 2 more6 hr
Jan 26, 7:54 AM ESTSpecial Weather StatementCTPMifflin36 min
Jan 26, 3:27 PM ESTLake Effect Snow AdvisoryCTPWarren7 hr

Nearby

River Flood Warnings in Pennsylvania, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.